Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 3:54 PM CDT for Davis County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2010, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 7, 2010, 7:56 PM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Davis County, IA
The radar
The Des Moines radar (KDMX), 162 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
961
WGUS53 KDMX 072054
FFWDMX
IAC051-080300-
/O.NEW.KDMX.FF.W.0047.100707T2054Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DAVIS COUNTY IN SOUTHEAST IOWA...
* UNTIL 1000 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 3 TO 4 INCHES HAVE FALLEN AT
SOME LOCATIONS...AND ANOTHER 1 TO 3 INCHES OF RAIN ARE POSSIBLE IN
THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FABIUS
RIVER...SOUTH FORK NORTH FABIUS RIVER...SOUTH WYACONDA RIVER...NORTH
FORK NORTH FABIUS RIVER...CARTER CREEK...BATTEN BRANCH...BILLUPS
BRANCH...NORTH WYACONDA RIVER...LITTLE FOX RIVER AND FOX RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
4059 9251 4059 9257
$$
LEE4 follow-up statements
633
WGUS73 KDMX 072154
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT WED JUL 7 2010
IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
454 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EARLIER THUNDERSTORMS HAVE DIMINISHED AFTER PRODUCING 3 TO 5
INCHES OF RAINFALL ACROSS MUCH OF THE AREA. HOWEVER...ADDITIONAL
THUNDERSTORMS ARE FORMING NEAR THE AREA AND MAY BRING MORE HEAVY
RAINFALL LATE THIS AFTERNOON AND EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FABIUS
RIVER...SOUTH FORK NORTH FABIUS RIVER...SOUTH WYACONDA RIVER...NORTH
FORK NORTH FABIUS RIVER...CARTER CREEK...BATTEN BRANCH...BILLUPS
BRANCH...NORTH WYACONDA RIVER...LITTLE FOX RIVER AND FOX RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
4059 9251 4059 9257
$$
LEE728
WGUS73 KDMX 072255
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT WED JUL 7 2010
IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
555 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...
AT 554 PM CDT...DOPPLER RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN
HAS FALLEN ACROSS MUCH OF THE AREA THIS AFTERNOON AND MORE
THUNDERSTORMS ARE DEVELOPING TO THE WEST. ANY ADDITIONAL HEAVY
RAINFALL WILL ONLY FURTHER INCREASE THE RISK OF FLASH FLOODING
ACROSS THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
4059 9251 4059 9257
$$
LEE530
WGUS73 KDMX 080008
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT WED JUL 7 2010
IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
708 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE SHOWERS CONTINUING ACROSS THE WARNED AREA. IN THE LAST 6
HOURS...RADAR INDICATED 3 TO 5 INCHES OF RAIN FELL IN EXTREME
SOUTHERN DAVIS COUNTY
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
4059 9251 4059 9257
$$
BEITLICH176
WGUS73 KDMX 080056
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT WED JUL 7 2010
IAC051-080111-
/O.CAN.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
756 PM CDT WED JUL 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DAVIS
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...ADDITIONAL STORMS ARE
APPROACHING THE AREA AND COULD LEAD TO ADDITIONAL FLOODING LATER
THIS EVENING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
4059 9251 4059 9257
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:13 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 7, 3:13 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CDT WED JUL 7 2010 .SHORT TERM /TONIGHT/... MAIN CONCERN FOR TONIGHT/S FORECAST IS THE SLOW MOVING COLD FRONT CURRENTLY STRETCHING FROM ESTHERVILLE TO STORM LAKE. THIS FRONT WILL TAKE ALL NIGHT TO WORK THROUGH THE CWA AND CURRENT QPE IS 2-3 INCHES PER HOUR. THAT WILL BE A LOT OF WATER ONCE AGAIN OVER THE CWA. CURRENT FF.A LOOKS TO BE GOOD POSITION WISE BUT I WILL NEED TO EXTEND THE TIME OF THE WATCH OVER THE FAR SOUTHEAST DUE TO THE SLOW MOVING NATURE OF THE FRONT. FLASH FLOOD GUIDANCE FOR THE NW IS CONSIDERABLY HIGHER THAN THE REST OF THE CWA AND WHILE WE WILL BE PUSHING THOSE LIMITS...WE WILL FOR SURE BE OVER THE 1-2 INCH GUIDANCE AMOUNTS ELSEWHERE. THE FRONT WILL BE IN FAR SE IA BY DAY BREAK AND WHILE SOME LINGERING SHOWERS MAY OCCUR BEHIND THE FRONT THE HEAVY RAIN WILL BE DONE. AHEAD OF THE FRONT...THERE WILL BE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND THOSE WILL NEED TO BE WATCHED FOR HEAVY RAIN POTENTIAL BUT THEY APPEAR TO BE MORE TRANSITORY IN NATURE AND ARE WEAKER THAN THOSE SHOWERS AND STORMS ALONG THE FRONT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/...A COUPLE OF CONCERNS WITH THE EXTENDED PERIOD. FIRST IS WITH LINGERING POPS ACROSS THE SOUTHEAST THROUGH THURSDAY MORNING BEFORE THE COLD FRONT FINALLY CLEARS THE STATE. NEXT ISSUE IS WITH TROUGH OF LOW PRESSURE ENTERING THE REGION BY SUNDAY INTO MONDAY. MODELS ARE NOT IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF QPF...WITH GFS SLIGHTLY FASTER THAN THE ECMWF. THURSDAY...COLD FRONT LOOKS TO CLEAR THE SOUTHEAST BY 18Z THURSDAY AS IT LOOKS TO FINALLY GET SOME PUSH BY THE SURFACE HIGH PRESSURE. NAM SEEMS TO BE SLIGHTLY FASTER THAN THE GFS AND THINKING WITH HOW SLOW THIS COLD HAS MOVED TODAY LEANED TOWARDS THE GFS ON THURSDAY. FRONTOGENETICAL FORCING CONTINUES THROUGH THE MORNING HOURS THURSDAY AND PW VALUES STILL RANGE AROUND 2 INCHES. WARM CLOUD TOPS RANGE UP TO 14 KFT AND BUFR SOUNDINGS REMAIN DEEPLY SATURATED NEAR OTM THROUGH 15Z. HEAVY RAIN THREAT MAIN CONCERN OVER THE SOUTHEAST DURING THE MID MORNING HOURS. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE BUILD INTO THE STATE AND PROVIDE A MUCH DRIER AIR MASS. DEW POINTS LOOK TO DROP AT LEAST 15 DEGREES FROM TODAY/S AIR MASS AND WILL ALLOW FOR A COUPLE OF DRY DAYS. SUNDAY THROUGH WEDNESDAY...MODELS ARE NOT IN GOOD AGREEMENT WITH UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO AFFECT THE CWA EARLY NEXT WEEK. KEPT WITH MENTION OF POPS SUNDAY NIGHT INTO TUESDAY WITH THE POTENTIAL OF COLD FRONT STALLING OUT ACROSS THE STATE AGAIN. UPPER LOW APPEARS TO BE FAIRLY STRONG WITH DECENT DYNAMICS AVAILABLE...WITH GOOD CAPE VALUES AND SHEAR AVAILABLE ON SUNDAY AFTERNOON ACROSS THE WEST. HIGH PRESSURE WILL BUILD INTO THE REGION BY THE MIDDLE OF NEXT WEEK. && .AVIATION... 07/18Z...WIDESPREAD MVFR COND ARE EXPECTED AS HEAVY RAIN PRODUCING SHOWERS REDEVELOP OVER THE TAF LOCATIONS THIS AFTERNOON AND EVENING. A COLD FRONT WILL SLOWLY PUSH ACROSS THE TAF LOCATIONS AND BRING AN END TO THE RAIN THOUGH FOG MAY CONTINUE TO LIMIT VSBYS. THE COLD FRONT SHOULD BE THROUGH KFOD AROUND 03Z...KDSM AROUND 08Z AND KOTM TOWARDS DAYBREAK. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR- GRUNDY-JASPER- LUCAS- MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-TAMA- WAPELLO- WARREN-WAYNE. FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAIR-ADAMS- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HARDIN-MADISON-RINGGOLD-SAC- STORY-TAYLOR-UNION-WEBSTER-WRIGHT. && SHORT TERM...BOKSA LONG TERM...PODRAZIK AVIATION...BOKSA
Hazardous weather outlook, Jul 7, 11:24 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1124 AM CDT WED JUL 7 2010 IAZ017-025>028-033>039-044>050-057>062-070>075-081>086-092>097- 081630- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A LINE FROM MASON CITY TO SAC CITY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL REDEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON AND PERSIST THROUGH MUCH OF THE EVENING. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES AND LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. IAZ004>007-015-016-023-024-081630- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. FAB
In the hours before
Local storm report, Jul 7, 12:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM FUNNEL CLOUD 3 NNW MARYSVILLE 41.23N 92.97W
07/07/2010 MARION IA EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT THE INTERSECTION OF HW 5 AND T
17.
&&
RHATTEBELocal storm report, Jul 7, 12:30 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 5 NNE EVANSDALE 42.53N 92.22W
07/07/2010 M4.25 INCH BLACK HAWK IA TRAINED SPOTTER
MEASURED RAINFALL TOTAL SINCE 0400 AM.
&&
RHATTEBELocal storm report, Jul 7, 12:35 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN 1 SE WATERLOO 42.48N 92.34W
07/07/2010 M4.70 INCH BLACK HAWK IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Jul 7, 3:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FUNNEL CLOUD 1 NW FARNHAMVILLE 42.29N 94.43W
07/07/2010 CALHOUN IA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A SMALL FUNNEL HALFWAY TO THE
GROUND JUST NORTHWEST OF FARNHAMVILLE.
&&
LEESpecial weather statement, Jul 7, 3:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT WED JUL 7 2010 IAZ023-024-033>035-044>046-072230- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...DENISON...CARROLL...JEFFERSON 328 PM CDT WED JUL 7 2010 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. FAB
Local storm report, Jul 7, 3:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FUNNEL CLOUD 2 SSE BRADGATE 42.78N 94.40W
07/07/2010 HUMBOLDT IA LAW ENFORCEMENT
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:01 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jul 7, 6:35 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jul 7, 7:06 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Polk, Poweshiek, Tama | 6 hr |
| Jul 7, 8:53 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 7, 9:48 AM CDT | Flash Flood Warning | DMX | Boone, Hamilton | 6 hr |
| Jul 7, 11:11 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 37 more | 15 hr |
| Jul 7, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk | 9 hr |
| Jul 7, 5:49 PM CDT | Areal Flood Advisory | DMX | Black Hawk | 3 hr |
| Jul 7, 6:48 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.